Alert archive / Texas / High Wind Warnings in 2020

High Wind Warning 46, NWS Midland/Odessa, TX

November 22, 2020Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Nov 22, 2020, 1:47 PM CST for Culberson County, Texas. It took effect at Nov 22, 2020, 3:00 PM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2020, 1:47 PM CST (19:47 UTC)
In effect from
Nov 22, 2020, 3:00 PM CST
Expired
Nov 23, 2020, 2:47 AM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

County Culberson County, TX

The radar

The El Paso radar (KEPZ), 212 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2020-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2020-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 48 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2531 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
48 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

104 
WWUS74 KMAF 221947
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
147 PM CST Sun Nov 22 2020

TXZ271-231000-
/O.NEW.KMAF.HW.W.0046.201122T2100Z-201123T1500Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
1247 PM MST Sun Nov 22 2020

...HIGH WIND WARNING IN EFFECT FOR GUADALUPE PASS UNTIL 8 AM MST 
MONDAY...

* WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph 
  expected.

* WHERE...Guadalupe Pass in west Texas.

* WHEN...Until 8 AM MST Monday.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
964 
WWUS74 KMAF 230847
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
247 AM CST Mon Nov 23 2020

TXZ271-232100-
/O.CAN.KMAF.HW.W.0046.000000T0000Z-201123T1500Z/
/O.NEW.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/
Guadalupe and Delaware Mountains-
Including the cities of Guadalupe Mountains NP and Pine Springs
147 AM MST Mon Nov 23 2020

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...
...THIS MORNING HIGH WIND WARNING IS CANCELLED...

* WHAT...West winds 40 to 60 mph with gusts up to 70 to 80 mph 
  possible Tuesday.

* WHERE...Guadalupe and Delaware Mountains in Texas.

* WHEN...Tuesday.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles. Severe turbulence is possible for low flying light
  aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. 

&&

$$

NMZ027-TXZ270-273-277-232100-
/O.NEW.KMAF.HW.A.0028.201124T1200Z-201125T0000Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-Eastern Culberson County-
Davis Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Fort Davis
247 AM CST Mon Nov 23 2020 /147 AM MST Mon Nov 23 2020/

...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY
AFTERNOON...

* WHAT...West winds 35 to 60 mph. Gusts up to 80 mph possible in 
  highest elevations of Guadalupe Mountains.

* WHERE...In New Mexico, Guadalupe Mountains of Eddy County. In 
  Texas, Guadalupe Mountains Above 7000 Feet, Eastern Culberson 
  County, and Davis Mountains.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Travel could be difficult, especially for high profile
  vehicles. Severe turbulence is possible for low flying light
  aircraft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. 

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Nov 22, 1:11 PM CST, 36 minutes earlier.

Area forecast discussion, Nov 22, 1:11 PM CST, 36 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Midland/Odessa TX
111 PM CST Sun Nov 22 2020

.DISCUSSION...
See 18Z aviation discussion below.

&&

.AVIATION...
MVFR/IFR CIG/VIS have settled into all but PEQ/FST and these
sites should get to MVFR in the next couple of hours. Conditions
are not expected to change much except for a slight decrease after
00Z when the sun sets and cooler temperatures allow for greater
low level saturation. Northeasterly winds will gradually veer from
the northeast to the east and southeast by the end of the TAF
period.

Hennig

&&

.PREV DISCUSSION... /issued 236 AM CST Sun Nov 22 2020/

DISCUSSION...
Surface high pressure will slowly increase today in wake of a mid-
level trof moving e across the cntrl plains states this morning. Low-
level mstr/clouds will increase n to s this morning and expand in
coverage Sun evening as sly flow and warm air advection aloft the
front take over. -RA is still expected with a persistent signal
that SE NM is the favored area. Due to the lack of a shrtwv trof
the lift/mstr will be shallow and rain amounts still look to be
10" or less. Areas of fog may accompany the -RA thru Mon AM. For
locations along and n of I-20 today's high temps will range from
the L50s-N60 by noon with temps then steady or falling 2-5 degrees
in the afternoon. Farther s-sw across the Trans Pecos high temps
will climb into the 60s and 70s. Winds this evening will increase
thru GDP Pass, however this looks like low end high winds at best
thru the pass and we will let the day shift make the final call.
Precip chances will dwindle Mon especially after 18Z with warmer
high temps. Tue a strong mid-latitude cyclone will come out from
the 4-Corners region with a 85-95kt 5h jet forecast to move across
SE-E NM and W TX. As such Tue will be windy/very windy. The
plains will generally remain just below advisory level winds,
however high winds are likely in the GDP Mtns (per NAM12 xsct
showing a mtn wave) and possible in the Davis Mtns above 6500 ft.
Position of surface high Wed AM and dry air will make for a cool
morning followed by a quick warm-up Wed-Thur ahead of the next
front Fri AM.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring                     58  48  65  58 /  10  10  10   0
Carlsbad                       57  45  67  46 /  50  50  30   0
Dryden                         74  57  73  54 /   0  20  10   0
Fort Stockton                  68  52  70  54 /  10  20  10   0
Guadalupe Pass                 59  45  66  49 /  30  40  20   0
Hobbs                          54  44  62  48 /  30  50  40   0
Marfa                          73  45  69  41 /  10  10   0   0
Midland Intl Airport           60  49  65  54 /  10  20  10   0
Odessa                         59  48  65  54 /  10  20  20   0
Wink                           63  50  70  49 /  10  40  20   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&

99/99/10
Hazardous weather outlook, Nov 22, 2:04 AM CST, 11 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
204 AM CST Sun Nov 22 2020

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-230815-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
204 AM CST Sun Nov 22 2020 /104 AM MST Sun Nov 22 2020/

This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.

.DAY ONE...Today and Tonight

Strong winds are possible through Guadalupe Pass late tonight.

.DAYS TWO THROUGH SEVEN...Monday through Saturday

Windy to very windy conditions are possible Tuesday across the
Guadalupe and Davis Mountains.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

Please relay any information about observed severe weather to the
NWS while following all local, state and CDC guidelines.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

Nearby

High Wind Warnings in Texas, 2020Every high wind warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.